MAUDE Adverse Event Report: US ENDOSCOPY PADLOCK CLIP EFTR DEVICE

US ENDOSCOPY PADLOCK CLIP EFTR DEVICE
Model Number 00713229
Medical Device Problem Codes Use of Device Problem (1670); Activation Problem (4042)
Health Effect - Clinical Codes Bowel Burn (1756); Pain (1994)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Steris representatives were present during the time of the reported event and stated that torque and force were needed to navigate to the procedure area.The padlock clip eftr device subject of the reported event was returned for evaluation which found black residue within the device housing.There were no kinks or other damage noted.Further evaluation found that the snare loop capable of deployment when the housing opening was properly cleared.Steris attributed the black residue to the application of cautery while the snare loop was obstructed within the housing.The instructions for use (ifu 12943323) gives the user the following information: "do not articulate the endoscope abruptly; this could cause patient harm such as mucosal injury.Do not use this device with side viewing endoscopes because visualization is inhibited.Do not use this device in the upper gi system because it is only designed for the lower gi and may cause mucosal injury to patient if used incorrectly.Do not continue to squeeze the thumb ring and the spool if the device malfunctions and there is no clip deployment or tissue approximation.Carefully remove device from patient and return entire device to steris endoscopy and use a second device.If snare does not function properly, another procedure to remove the lesion may be necessary such as a snare polypectomy.It is not recommended to use another padlock clip eftr¿ device due to the unknown risk of placing another clip on top of the initial clip.Do not use if the device is damaged or if the sterile barrier has been compromised.This could result in patient injury or device failure.If damage is evident (such as bent or kinked linking cable, or cracked, broken, protruding, or missing parts of the housing or handle), do not use this product.Save the device and packaging and contact your local steris endoscopy product specialist." steris performed in-service training on the proper use and operation for the padlock clip.The device history record was reviewed and confirmed the lot subject of the reported event was manufactured to specifications; no abnormalities were noted.A review of complaints confirmed the event to be isolated for the subject lot.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure which included use of the padlock clip eftr device, the tissue did not resect as intended.The doctor reported there was no serious injury to the patient, however there was a mild thermal injury on the opposite wall and clips were prophylactically placed.The procedure was successfully completed with a replacement snare.
 
Additional Manufacturer Narrative
This report is being supplemented to provide correction in d2 for the product code and additional information in h6 for the health effect clinical code and health effect impact code.Additionally, this report is being supplemented to provide additional information regarding our investigation in h11: the application of cautery was not the cause of the "snare loop obstructed within the housing." through our investigation, it was determined that the cause was due to the user squeezing the thumb ring and spool to deploy the clip and snare too quickly.As the user did not use a steady and controlled motion to close the handle, this caused the snare to not deploy as intended.The user applied electrosurgical power to cut the lesion after deployment; however, the snare was caught on the housing resulting in the reported black residue.The instructions for use includes instructions to properly deploy the clip and snare: "deploy clip and snare by squeezing thumb ring and spool in one steady controlled motion until spool approaches thumb ring, and the snare is tightly closed around the tissue (see figure 8)." "step 1: deploy clip and snare in one steady controlled motion." "one steady controlled motion is necessary to avoid losing placement of snare over the lesion." user facility personnel were counseled on the importance of using a steady and controlled motion when deploying the clip and snare.

Brand Name
PADLOCK CLIP EFTR DEVICE
Common Device Name
PADLOCK CLIP EFTR DEVICE
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor OH
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key20584682
Report Number1528319-2024-00095
Device Sequence Number12940137
Product Code FDI
UDI-Device Identifier00724995226732
UDI-Public(01)00724995226732(11)240925(17)250730(10)11083791
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K240274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Model Number00713229
Device Catalogue Number00713229
Device Lot Number(10)11083791
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date04/17/2025
06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown